MAUDE Adverse Event Report: TUSKER MEDICAL INC. TULA EARSET SPARE (NST007064); TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. TULA EARSET SPARE (NST007064); TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number 72290098
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tympanostomy, the tula gen 2 rotating arm was defective.The rotating arm was meant to hold counter pressure to help hold the ear plug in place, however, there was significant patient movement and the rotating arm came loose too easily and it ended up becoming an hindrance.The patient got sweaty when got worked up and cried, thus, the adhesive on the piece that adheres to the neck often came off and loose its stickiness to the patients sweaty skin, becoming ineffective.The procedure was cancelled and rescheduled for the operating room.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
TULA EARSET SPARE (NST007064)
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20495029
Report Number3012130335-2024-00012
Device Sequence Number4106353
Product Code QJA
UDI-Device Identifier00885556817759
UDI-Public885556817759
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290098
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown